Discussions that mention lotrel

High & Low Blood Pressure board


My husband has started taking lotrel 10/20 for his high blood pressure. He has severe swelling in his feet, ankles, and legs. Is this a common side effect. His MD switched him from Norvasc because of swelling. I believe the swelling is worse with the Lotrel. Also, his feet are itching. Any ideas?
These most likely are side effects of the medication. Call your doctor's office to report this.

Your doctor may want to keep your husband on the med to see if the side effects go away but if he does, ask him how long you should expect before you see results.

Or your doctor may decide to take your husband off of the lotrel and put him on another med.

But, call the doc and let him know what's going on---

Bsheba
I take Lotrel (it is Norvasc with a calcium channel blocker, so he's still taking Norvasc) and it does not have any diuretic in it. Often people taking it get the swelling you describe and need a diuretic as well. I did not have swelling but added HCTZ (diuretic) as that helps keep my bp down the best. I also take the Lotrel for the ace inhibitor and calcium channel blocker it has for those benefits as well. If your husband is having itchy feet, that sounds like an allergy. Check with his doc.
kristi,

That doctor sounds like he might not know what he's doing. He switched your husband FROM amlodipine becasue it caused swollen ankles (it does for a LOT of people) and he switched him to amlodipine plus benazepril.
The amlodipine STILL is causing the swillen ankles.

Is it possible his doctor doesn't KNOW he's prescribing the same drug? If so, he should look for a different line of work.

If your husband is showing ankle swelling he should STOP taking Lotrel, Norcasc or amlodipine...all the same thing. This same problem is occurring all over his body; it is just most noticeable in the ankles.
Hi I am new to the board, as well as new to the Lotrel 5/20. I have only been taking it for 4 days. My BP is the best it has been in years. When I went into the Dr it was 180/139. He was so afraid I was going to have a heart attach or stroke.I went to a new Dr. I had been taking Clonidine for years and then he switched me to Diovan HCT and the heartburn was horrible along with the fluid pill. It was to strong.
But since taking the Lotrel 5/20 my BP in 4 days has gone to 115/78 I am so pleased except for the itching. It is driving me crazy it is really bad on my feet? Any suggestions would be greatly apprecaited. I was given andther BP med and the heartburn was horrible. But I think the itching is horrible.
I have tried several things for itching and nothing is working. I would like to contine on with the new med and find something for the itching. Thanks in advance.
PLRey

Itching is a serious side effect of lotrel and should be reported to your physician or pharmacist right away. You need to be on another medication.

READ and refer to those drug sheets!!!!